I've been ill since 1994. One of the earliest symptoms I got was recurring nausea, which couldn't be put down to morning sickness or anything I'd eaten or a bug. It always tended to be worse when I was weaker and more run down. Alongside that I developed symptoms that led to an initial diagnosis of ME. But the symptoms expanded and evolved over time to be more like MS. The nausea continued. Once I was so bad I'd been nauseous and sick for 12 hours, for no known cause, and had to get an injection from an out-of-hours GP to stop it. I remember the drive up to the cottage hospital, me hanging on to a bowl in the car in case the worst happened! The GP (from my practice) realised how serious my illness was, and referred me to a consultant. That led, eventually, to a cerebral vasculitis diagnosis in 1997.
Now of course I get nausea from the cytotoxic meds. When I started on Azathioprine in 1998 I got day-long nausea, every single day. I would take my pills about 7.30am and the nausea kicked in about 9am, and lasted typically until 5pm. I tried very hard not to be sick, often sleeping all day to get through it, if I could manage to fall asleep quickly enough. This went on for years. I told the doctors; they didn't appreciate how bad it was. Only recently did I get anti-nausea pills, as more cytotoxic drugs were added to my cocktail, and I at one point refused to take them cos of the nausea. I'm now on permanent anti-nausea pills twice daily, and am much happier on the pills as a result. I do still get nausea from the cytotoxic meds, especially on a Friday night when Methotrexate is combined with the other 3, but it's much more bearable.
But I'm curious if other vasculitis patients get nausea from the illness, not from the meds. Mine happens when I'm more run down. I was really weak, for example, in late October 2011 and much of November. I sleep for a vast amount of time each day now (up to 17 hours, due to the brain damage). And when I'd wake up in October/November I was often very nauseous, even before I'd taken my nausea-inducing pills, and would thus struggle to take my meals, even soup. Luckily I've been stronger in December, and have only had this type of nausea occasionally this month.
Does this ring bells with anyone else? Again I'm asking about nausea from the illness, not from the meds we take to treat it.